Applications of central limit theorems for equity-linked insurance

Runhuan Feng, Yasutaka Shimizu

    Research output: Contribution to journalArticle

    9 Citations (Scopus)


    In both the past literature and industrial practice, it was often implicitly used without any justification that the classical strong law of large numbers applies to the modeling of equity-linked insurance. However, as all policyholders' benefits are linked to common equity indices or funds, the classical assumption of independent claims is clearly inappropriate for equity-linked insurance. In other words, the strong law of large numbers fails to apply in the classical sense. In this paper, we investigate this fundamental question regarding the validity of strong laws of large numbers for equity-linked insurance. As a result, extensions of classical laws of large numbers and central limit theorem are presented, which are shown to apply to a great variety of equity-linked insurance products.

    Original languageEnglish
    Pages (from-to)138-148
    Number of pages11
    JournalInsurance: Mathematics and Economics
    Publication statusPublished - 2016 Jul 1


    • Aggregate model
    • Central limit theorem
    • Equity-linked insurance
    • Individual model
    • Risk measures
    • Strong law of large numbers
    • Variable annuity guaranteed benefits

    ASJC Scopus subject areas

    • Statistics, Probability and Uncertainty
    • Economics and Econometrics
    • Statistics and Probability

    Fingerprint Dive into the research topics of 'Applications of central limit theorems for equity-linked insurance'. Together they form a unique fingerprint.

  • Cite this